Alert archive / Alabama / Flash Flood Warnings in 1999

Flash Flood Warning 19, NWS Mobile, AL

June 16, 1999Wilcox County, Alabama

NWS Mobile, AL issued this flash flood warning at Jun 16, 1999, 12:12 PM CDT for Wilcox County, Alabama. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 1999, 12:12 PM CDT (17:12 UTC)
Expired
Jun 16, 1999, 4:15 PM CDT
In force
4 hr
Issued by
NWS Mobile, AL
Area
Whole counties

County Wilcox County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 5.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 1999-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 901 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 1999-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
901 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 161713
FFWMOB
ALC131-162115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1212 PM CDT WED JUN 16 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WILCOX COUNTY IN SOUTHWESTERN ALABAMA

* UNTIL 415 PM CDT

* AT 1205PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN FROM WESTERN MONROE
  COUNTY THROUGH SOUTHERN AND EASTERN WILCOX COUNTY. THE STORMS ARE
  ARE MOVING NORTHEAST AT 10 MILES AN HOUR.

* THIS WILL CAUSE WIDESPREAD FLOODING...ESPECIALLY IN STREAMS AND POOR
  DRAINAGE AREAS IN SOUTHERN WILCOX COUNTY.

  DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 3:00 AM CDT, 9 hours 12 minutes earlier.

Area forecast discussion, Jun 16, 3:00 AM CDT, 9 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
300 AM CDT WED JUN 16 1999

CURRENT SURFACE ANALYSIS INDICATES WEAK STATIONARY FRONTAL BOUNDARY
ORIENTED W-E ACROSS CENTRAL MS/AL. WIDELY SCATTERED SHRA/TSRA MOVG
NE PRIMARILY ACROSS COASTAL SECTIONS OF FA.

00Z MODEL DATA CONTINUES TREND OF FAIRLY GOOD AGREEMENT AMONG
MODELS OF SFC FEATURES...ESPECIALLY BETWEEN AVN AND ETA
SOLUTIONS...AND VERY GOOD AGREEMENT OF ALL MODELS WITH UPPER AIR.

THE WEAK SFC BOUNDARY OVER THE SE PROGGED TO REMAIN QUASI-STATIONARY
TODAY BUT LOOKS TO BEGIN TO MAKE FINALLY MAKE A MORE RAPID PROGRESS
TO THE S TONIGHT AND THU AS UPPER TROF DEEPENS OVER ERN US AND SFC
HI PRES BUILDS OVER UPPER MIDWEST. A WEAK FRONTAL WAVE PROGGED BY
ALL MODELS TO DEVELOP ALONG THE SE SFC SFC BOUNDARY TODAY AND
TONIGHT OVER AL/GA AND TO LIFT NE TO THE CAROLINAS BY 00Z FRI. THIS
TOO WILL AID IN ALLOWING SE FRONTAL BOUNDARY TO FINALLY DRIFT S OF
MOST OF FA BY LATE THU. WEAK 700MB OMEGA STILL NOTED IN VICINITY OF
FRONT TODAY AND TONIGHT...BUT LESSENS DURING THE DAY THU AFTER
FROPA. 00Z AREA SOUNDINGS CONTINUE TO INDICATE DEEP MOISTURE OVER
FA.

LIKE WETTER AVN GUIDANCE FOR TODAY WITH LIKELY POPS. SOME LOCALLY
HEAVY RAINFALL WILL CONTINUE TO BE A POSSIBILITY...ESPECIALLY OVER
COASTAL AREAS. WILL BEGIN TO DIMINISH POPS BY THU OVER
FA...ESPECIALLY NRN ZONES...AS FRONT SLOWLY PUSHES SOUTH.

OVER THE COASTAL WATERS...WINDS SE TO S TODAY...SW TONIGHT AND BECMG
NLY BY LATE THU AS FRONTAL BOUNDARY SINKS S ACROSS MARINE AREA.
WINDS REMAIN IN THE 5 TO 10 KT RANGE THROUGH TONIGHT...BUT INCREASES
SLIGHTLY THU WITH FROPA. SEAS GENERALLY 2 FT OR LESS WITH SMOOTH TO
LIGHT CHOP ON PROTECTED WATERS...SLIGHTLY HIER BY PERIODS END.

MOB 87/70/86/64 6431  PNS 88/72/87/69 6431
DTS 88/71/86/68 6431  GZH 87/69/85/61 6421 12

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 12:42 PM CDTFlash Flood WarningMOBMonroe2 hr

Nearby

Flash Flood Warnings in Alabama, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.